MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C124E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 64 cm abdominal aortic aneurysm.It was reported that there was a type ia endoleak on the left proximal side and the graft was down 15mm.It was also reported that the right limb did not have purchase and there was 35mm before the internal iliac take off.The right limb was determined to have migrated and the right stent graft limb was observed to have a distal type i endoleak.Per the physician, the cause of the proximal type i endoleak was due to the patient anatomy of proximal aortic neck angulation.Per the physician, the cause of the distal type i endoleak and migration of the right limb was due to dilation of the right common iliac artery that was aneurysmal and had a short purchase flare.The physician elected to implant a right iliac stent graft that extended to the right hypogastric artery and the distal type i endoleak was resolved.The physician then elected to implant an aortic cuff.However, the aortic cuff was deployed too low due to being deployed without a parallax correction.The physician elected to deploy an additional aortic cuff proximally but the second aortic cuff was deployed too high.The second aortic cuff completely covered the left renal artery and partially covered the right renal artery.Per the physician, the cause of the second inaccurate delivery was due to user error.The physician was unable to successfully deploy a right renal stent using a brachial approach and so elected to complete the procedure without implanting a right renal stent.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6306038
Report Number2953200-2017-00159
Device Sequence Number10890845
Product Code MIH
UDI-Device Identifier00643169467453
UDI-Public00643169467453
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2017
Device Model NumberETLW1628C124E
Device Catalogue NumberETLW1628C124E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by Manufacturer01/23/2017
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR